# SDR CA130515010

- Difficulty date: May 7, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206L-1
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 206040402105FM1
- Condition: Seized
- Location: Tail Rotor
- Part time: 17,834 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER THE INSTALLATION OF TAIL ROTOR GEARBOX AND TAIL ROTOR HUB AND BLADE ASSEMBLY AT GROUND RUN LASTING 5 MINUTES WAS BEING PERFORMED TO LEAK CHECK AND BALANCE TAIL ROTOR.  APPROXIMATELY 10 SECONDS AFTER PILOT ROLLED THROTTLE BACK TO IDLE A LOUD NOISE WAS HEARD WITH SLIGHT YAW FOLLOWED BY SKID GEAR SETTLING DESCRIBED SIMILAR TO WHEN ADDING FUEL SKIDS SQUAT.  ACFT WAS IMMEDIATELY SHUTDOWN AND DAMAGE WAS NOTICED ON TAIL ROTOR DRIVESHAFT COVER FORWARD OF HORIZONTAL STABILIZER. THE REMOVAL OF DRIVESHAFT COVER REVEALED 2ND TAIL BOOM MOUNTED SHAFT WAS FOUND SHEARED.  AIR EVAC SUSPECTS TAIL GEARBOX AS ROOT CAUSE.  TAIL ROTOR GEARBOX OIL FILLER CAP WAS REMOVED TO INSPECT INTERNALLY FINDING 3 GEAR TEETH WITH UNUSUAL WEAR MARKS.  NO METAL DEBRIS WAS FOUND ON CHIP DETECTOR AND GEARBOX WAS SERVICED WITH OIL UPON ARRIVAL.   THE PARTS WILL BE SENT TO ABLE ENGINEERING FOR EVALUATION.
